Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 56, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Mar 24, 2012, 12:45 AM EDT for 7 counties in Kentucky. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2012, 12:45 AM EDT (04:45 UTC)
- Expired
- Mar 24, 2012, 1:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Jackson County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 04:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 12:52 AM EDT | HAIL 0.75 | Shopville, KY | THE HAIL WAS MOSTLY DIME SIZED. |
| Mar 24, 1:20 AM EDT | HAIL 0.25 | London, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 552 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
541
WUUS53 KJKL 240445
SVRJKL
KYC065-109-125-147-199-203-235-240515-
/O.NEW.KJKL.SV.W.0056.120324T0445Z-120324T0515Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1245 AM EDT SAT MAR 24 2012
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
WESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
WESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
EASTERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHWESTERN WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 115 AM EDT
* AT 1242 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BOBTOWN TO BENT TO RUTH TO
GRADE TO ALPINE TO PARKERS LAKE...AND MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...LONDON...DYKES...PONGO...SHOPVILLE...BANDY...
BLOSS...VALLEY OAK...BEE LICK...MOUNT VICTORY...WILLAILLA...LEVEL
GREEN...QUAIL...BROMO...HUXLEY...OTTOWA...WABP...SPIRO...MARETBURG
AND BALDROCK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3676 8448 3697 8452 3705 8457 3709 8450
3727 8458 3754 8430 3752 8427 3753 8420
3756 8417 3757 8410 3763 8413 3765 8412
3765 8411 3753 8405 3750 8413 3742 8408
3705 8405
TIME...MOT...LOC 0446Z 218DEG 37KT 3725 8449 3716 8442
3713 8450 3705 8445 3696 8443 3687 8442
WIND...HAIL 60MPH 1.00IN
$$
PELTON2 follow-up statements
992
WWUS53 KJKL 240502
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
102 AM EDT SAT MAR 24 2012
KYC065-147-240512-
/O.CAN.KJKL.SV.W.0056.000000T0000Z-120324T0515Z/
MCCREARY KY-ESTILL KY-
102 AM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ESTILL AND
NORTHEASTERN MCCREARY COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
MCCREARY COUNTY AND ARE NO LONGER EXPECTED TO REACH ESTILL COUNTY.
LAT...LON 3692 8429 3695 8429 3698 8441 3705 8445
3709 8450 3727 8458 3754 8430 3752 8427
3753 8420 3756 8417 3742 8408 3705 8405
TIME...MOT...LOC 0502Z 218DEG 37KT 3738 8436 3729 8429
3726 8437 3718 8432 3709 8425 3698 8424
$$
KYC109-125-199-203-235-240515-
/O.CON.KJKL.SV.W.0056.000000T0000Z-120324T0515Z/
JACKSON KY-PULASKI KY-ROCKCASTLE KY-WHITLEY KY-LAUREL KY-
102 AM EDT SAT MAR 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
LAUREL...NORTHWESTERN WHITLEY...ROCKCASTLE...NORTHEASTERN PULASKI AND
WESTERN JACKSON COUNTIES UNTIL 115 AM EDT...
AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM MARETBURG TO LUNER TO BLOSS TO BILLOWS TO BUNCH TO HOLLY BAY
REC. AREA...MOVING NORTHEAST AT 45 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...LONDON...BUNCH...VOX...LAKE LINVILLE...HIATT...
RENFRO VALLEY...SINKS...KEAVY...WITHERS...PINE HILL...
MUELLERSVILLE...DONARO...LUNER...HIGHTOP...WELLHOPE...BERNSTADT...
ROUNDSTONE...ROBINET AND WILDIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3692 8429 3695 8429 3698 8441 3705 8445
3709 8450 3727 8458 3754 8430 3752 8427
3753 8420 3756 8417 3742 8408 3705 8405
TIME...MOT...LOC 0502Z 218DEG 37KT 3738 8436 3729 8429
3726 8437 3718 8432 3709 8425 3698 8424
WIND...HAIL 60MPH 0.88IN
$$
PELTON076
WWUS53 KJKL 240515
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
115 AM EDT SAT MAR 24 2012
KYC109-125-199-203-235-240526-
/O.EXP.KJKL.SV.W.0056.000000T0000Z-120324T0515Z/
JACKSON KY-PULASKI KY-ROCKCASTLE KY-WHITLEY KY-LAUREL KY-
115 AM EDT SAT MAR 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN LAUREL...NORTHWESTERN
WHITLEY...ROCKCASTLE...NORTHEASTERN PULASKI AND NORTHWESTERN JACKSON
COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.
LAT...LON 3692 8429 3695 8429 3698 8441 3705 8445
3709 8450 3727 8458 3754 8430 3752 8427
3753 8420 3756 8417 3742 8408 3705 8405
TIME...MOT...LOC 0502Z 218DEG 37KT 3738 8436 3729 8429
3726 8437 3718 8432 3709 8425 3698 8424
$$
PELTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 23, 10:43 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Mar 23, 10:43 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1043 PM EDT FRI MAR 23 2012 .UPDATE... ISSUED AT 1043 PM EDT FRI MAR 23 2012 NDFD AND ASSOCIATED PRODUCTS HAVE BEEN UPDATED FOR LATEST OBSERVATIONAL TRENDS. PREVIOUS TIMING ON CONVECTION FOR THE REMAINDER OF THE NIGHT STILL LOOKS GOOD BASED ON LATEST RADAR TRENDS AND SHORT RANGE MODEL DATA. CONVECTION IS NEARING THE SOUTHWEST PART OF THE FORECAST AREA AT THIS TIME. LATEST HRRR SEEMS TO HAVE A PRETTY GOOD HANDLE ON THE CONVECTION...AND EXPECT INTENSITY OF SHOWERS AND THUNDERSTORMS TO DECREASE OVERNIGHT PER THE 23Z HRRR. HAVE CONTINUE WITH THE IDEA OF SCATTERED SHOWERS AND THUNDERSTORMS. SOME REPORTS OF FOG IN LOCAL VALLEY AREAS AND WILL ADD THIS TO THE HWO. UPDATE ISSUED AT 747 PM EDT FRI MAR 23 2012 SCATTERED SHOWERS CURRENTLY EAST OF A LINE FROM MOREHEAD TO WHITESBURG CONTINUE TO DIMINISH IN COVERAGE AND INTENSITY AS THEY MOVE NORTHEAST AT 40 MPH. ALSO AN SHOWER MOVING INTO WAYNE COUNTY AT THIS TIME. FOR THE MOST PART EXPECT DRY WEATHER TO PREVAIL FOR THE REST OF THE EVENING WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS POSSIBLE. SHOWERS AND THUNDERSTORMS CURRENTLY INCREASING FROM NORTH OF BOWLING GREEN INTO CENTRAL INDIANA. AS LOW AND SURFACE FRONT MOVE EAST TONIGHT EXPECT SHOWERS AND THUNDERSTORMS TO ONCE AGAIN BECOME MORE NUMEROUS IN EASTERN KY...GENERALLY AFTER MIDNIGHT. THIS IS IN AGREEMENT WITH CURRENT TRENDS AND THE LATEST HRRR AND NAM. FOR NOW WILL KEEP PRECIPITATION SCATTERED IN NATURE LATER TONIGHT WITH 50 PERCENT PROBABILITIES. HAVE ALSO MADE SOME MINOR UPDATES TO NDFD FOR LATEST SURFACE OBSERVATIONAL TRENDS. UPDATE ISSUED AT 441 PM EDT FRI MAR 23 2012 HAVE UPDATED NDFD OUT THROUGH THE NEXT SEVERAL HOURS FOR LATEST OBSERVATIONAL TRENDS. LATEST SHORT RANGE GUIDANCE STILL POINTS TOWARDS A DECREASING CHANCE OF SHOWERS AND THUNDERSTORMS AFTER 00Z AS THE CURRENT ACTIVITY NOW AFFECTING EASTERN KY MOVES NORTHEAST OF THE AREA. THE CHANCE WILL THEN RAMP UP AGAIN LATER TONIGHT AS THE CLOSED UPPER LOW MOVES EAST. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 306 PM EDT FRI MAR 23 2012 SAT IMAGERY AND SFC ANALYSIS AS OF 18Z SHOWS THE CENTER OF A BROAD STACKED LOW NOW MOVING FROM MO INTO IL. CONVECTION OVER ERN KY HAS BEEN RATHER ANEMIC THUS FAR LARGELY DUE TO THE EXTENSIVE CLOUD COVER INHIBITING INSTABILITY. HOWEVER...BLENDED PWAT PRODUCT SHOWS THE AXIS OF AMPLE MOISTURE TRANSPORT FROM THE GOMEX STILL ALIGNED FROM SRN AL UP THRU MIDDLE TN AND INTO CENTRAL KY....FUELING WIDESPREAD SHOWERS OVER ERN KY WITH LIGHTNING JUST NOW STARTING TO PICK UP OVER OUR AREA...ALONG WITH A HINT OF ROTATION IN A CELL MOVING INTO LESLIE COUNTY SUGGESTING AT LEAST A POTENTIAL FOR HAIL MAY STILL EXIST THROUGH THE REMAINDER OF THE FIRST PERIOD AS WELL. CURRENT RADAR TRENDS OVER WRN KY WHERE CONVECTION HAS BEEN NOTABLY DEEPER SUGGEST 12Z MODELS MAY NOT BE TOO FAR OFF THE MARK WITH THE IDEA OF A SOLID LULL IN ACTIVITY OVERNIGHT. HOWEVER...STILL WOULD NOT RULE OUT A STRONG TSTM OR TWO THRU THIS EVENING WITH IR INDICATING SOME ENHANCEMENT IN THE CONVECTION MOVING UP FROM ERN TN. GUIDANCE REMAINS IN GOOD AGREEMENT FOR SATURDAY BRINGING LOWERING HEIGHTS ALOFT AS THE BROAD LOW APPROACHES WITH STEEPENING LAPSE RATES THROUGH THE AFTERNOON IN RESPONSE...WARRANTING ANOTHER ROUND OF CHANCE TSTMS THRU THE MORNING AND INTO THE AFTERNOON...THOUGH WITH SIGNIFICANTLY LESS SEVERE POTENTIAL THAN TODAY. BY SATURDAY NIGHT...MODELS BEGIN TO DIVERGE WITH THE TRACK OF THE UPPER LOW AND THIS WILL UNDOUBTEDLY HAVE AN INFLUENCE ON THE SFC TRACK AND POPS AS WELL. HAVE LEANED MORE TOWARDS THE ECMWF AFTER 00Z SUNDAY FOR THE SYNOPTIC PICTURE AS IT APPEARS TO HAVE THE MORE CONSISTENT SOLUTION. THIS WOULD MOVE THE CORE OF THE UPPER LOW INTO SERN KY BY SUNDAY MORNING BEFORE EXITING THE COMMONWEALTH...LEAVING A DEEP NW FLOW OVERHEAD WITH A POTENTIAL FOR A GOOD FETCH OF MOISTURE OFF THE GREAT LAKES AND POSSIBLY JUST ENOUGH RESIDUAL MID LEVEL ENERGY ON THE BACKSIDE OF THE DEPARTING SYSTEM TO AFFECT A FEW SHOWERS ACROSS THE CWA ON SUNDAY. BUFR SOUNDINGS ATTM INDICATE MINIMAL INSTABILITY THROUGH THE DAY AND HAVE KEPT SLIGHT CHANCE WORDING FOR TSTMS FOR THE MOMENT...THOUGH IF MODEL TRENDS CONTINUE THEN THE NEXT ISSUANCE COULD PROBABLY PULL THUNDER FROM SUNDAY AND JUST LEAVE ISOLATED SHOWERS. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 306 PM EDT FRI MAR 23 2012 PATTERN IS QUITE PROGRESSIVE THROUGH THE EXTENDED PERIOD. ALSO... MODELS ARE IN GOOD AGREEMENT UNTIL DY7 WHEN SOLUTIONS DISPLAY A SIGNIFICANT DEPARTURE...ESPECIALLY THE GFS. HOWEVER...TREND HAS BEEN TOWARDS THE ECMWF SOLUTION. A FAST MOVING SHORT WAVE RIDGE TRANSITS OUR AREA AT THE START OF THE EXTENDED BEHIND EXITING LOW OFF THE ATLANTIC COAST. BUT SHORT WAVE ENERGY DIGGING SOUTHEASTWARD ACROSS THE GREAT LAKES LATE MONDAY NIGHT INTO TUESDAY MORNING WILL SEND A BACK DOOR SFC FRONT INTO THE CWA. BUT THIS FEATURE STALLS OUT ACROSS OUR AREA TUESDAY BEFORE SHOOTING BACK TO OUR NORTH AS OUR NEXT WEATHER MAKER ROLLS OUT OF THE NORTHERN PLAINS...PULLING A COLD FRONT THROUGH EASTERN KENTUCKY MID WEEK...PROBABLY WEDNESDAY. DRY WEATHER TAKES OVER AS CANADIAN HIGH PRESSURE NOSES ITS WAY INTO THE OHIO VALLEY REGION TO CLOSE OUT THE WEEK. IN GENERAL TEMPERATURES WILL COOL THROUGH THE PERIOD AS COMPARED TO OUR RECENT RECORD HIGHS...BUT STILL REMAIN ABOVE NORMAL. LOOK FOR HIGHS AROUND 70...EXCEPT MID 70S ON WEDNESDAY AND LOWS IN THE UPPER 40S TO LOWER 50S THROUGH THE FORECAST PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 747 PM EDT FRI MAR 23 2012 THERE WILL BE A LULL IN SHOWER AND THUNDERSTORM ACTIVITY FOR MUCH OF THE EVENING...WITH VFR CONDITIONS PREVAILING. AS LOW PRESSURE MOVES EAST AN OCCLUDED FRONT CURRENTLY IN CENTRAL KY WILL MOVE EAST INTO OUR AREA...WITH SHOWERS AND THUNDERSTORMS INCREASING IN COVERAGE AFTER 04Z. MVFR TO IFR CONDITIONS ARE EXPECTED IN SHOWERS AND THUNDERSTORMS LATER TONIGHT...WITH VFR CONDITIONS PREVAILING OUTSIDE OF PRECIPITATION AREAS. CONVECTION EXPECTED TO THEN DECREASE AGAIN BY DAWN...WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SATURDAY AFTERNOON. EXPECT VFR CONDITIONS TO PREVAIL ON SATURDAY...WITH MVFR TO IFR CONDITIONS IN PRECIPITATION. ONE PART OF THE FORECAST WHERE THERE IS UNCERTAINTY IS FOG FOR TONIGHT. RAIN HAS FALLEN OVER MUCH OF THE AREA TODAY SO THE STAGE IS SET. THE EXTENT OF FOG FORMATION WILL BE DEPENDENT ON AMOUNT OF CLEARING...AND HOW LONG SKIES REMAIN CLEAR. BROKEN TO OVERCAST SKIES WILL GIVE WAY TO SCATTERED TO BROKEN SKIES THIS EVENING...BUT THEN CLOUDS WILL BE ON THE INCREASE AGAIN AFTER MIDNIGHT. FOR NOW HAVE LEFT FOG OUT OF TAFS...BUT THIS WILL NEED TO BE MONITORED. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...SBH SHORT TERM...MB LONG TERM....RAY AVIATION...SBH
Hazardous weather outlook, Mar 23, 10:53 PM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1053 PM EDT FRI MAR 23 2012 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-250600- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 1053 PM EDT FRI MAR 23 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR OVERNIGHT. SOME OF THE STORMS MAY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. TEMPORARY PONDING OF WATER ON ROADWAYS WILL BE POSSIBLE WHERE THE HEAVIEST RAIN FALLS. LOCALLY DENSE FOG WILL ALSO OCCUR IN SOME OF THE DEEPER VALLEY LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY THROUGH SUNDAY...AND AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MB/SBH
In the hours before
Special weather statement, Mar 23, 11:25 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1125 PM EDT FRI MAR 23 2012 KYZ079-240415- PULASKI- 1125 PM EDT FRI MAR 23 2012 ...A STRONG THUNDERSTORM TO AFFECT NORTHWEST PULASKI COUNTY THROUGH 1215 AM EDT SATURDAY MORNING... AT 1124 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF FAUBUSH...OR 13 MILES NORTHWEST OF MONTICELLO...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...FAUBUSH AROUND 1135 PM EDT...POINTER AROUND 1140 PM EDT...STAB AROUND 1145 PM EDT... HOGUE AROUND 1150 PM EDT...PULASKI AROUND 1155 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING...AND SMALL HAIL IN THESE AREAS.
Special weather statement, Mar 23, 11:51 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1151 PM EDT FRI MAR 23 2012 KYZ079-083-084-240430- MCCREARY-PULASKI-WAYNE- 1151 PM EDT FRI MAR 23 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 1230 AM EDT SATURDAY MORNING... WESTERN MCCREARY... SOUTH CENTRAL PULASKI AND WAYNE. AT 1151 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM SUNNYBROOK TO 6 MILES SOUTH OF SUNNYBROOK TO 13 MILES SOUTH OF SUNNYBROOK...OR ALONG A LINE EXTENDING FROM 8 MILES EAST OF ALBANY TO 14 MILES SOUTHEAST OF ALBANY TO 18 MILES SOUTHEAST OF ALBANY...MOVING NORTHEAST AT 45 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUSIE AROUND MIDNIGHT EDT...MOUNT PISGAH AROUND 1205 AM EDT...MONTICELLO AROUND 1210 AM EDT...STEUBENVILLE AROUND 1215 AM EDT...BETSEY AROUND 1220 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND NICKEL SIZED OR LARGER HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
Special weather statement, Mar 24, 12:24 AM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1224 AM EDT SAT MAR 24 2012 KYZ044-050-051-058-059-068-069-079-080-083-240500- MONTGOMERY-POWELL-BATH-ESTILL-FLEMING-PULASKI-ROCKCASTLE-WAYNE- LAUREL-JACKSON- 1224 AM EDT SAT MAR 24 2012 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 100 AM EDT SATURDAY MORNING... NORTHERN JACKSON... MONTGOMERY... NORTHWESTERN POWELL... PULASKI... ROCKCASTLE... EXTREME NORTHEASTERN WAYNE... WESTERN BATH... WESTERN ESTILL... CENTRAL FLEMING AND WESTERN LAUREL. AT 1222 AM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST OF WADES MILL TO BOONE TO INDIAN LAKES PARK TO VALLEY OAK TO SOMERSET TO BRONSTON...OR ALONG A LINE EXTENDING FROM WINCHESTER TO 7 MILES WEST OF BEREA TO 8 MILES NORTHWEST OF MOUNT VERNON TO 11 MILES NORTHEAST OF SOMERSET TO SOMERSET TO 9 MILES SOUTH OF SOMERSET...MOVING NORTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...DABNEY AND SOMERSET AROUND 1230 AM EDT...BROADHEAD AND WOODSTOCK AROUND 1235 AM EDT...MOUNT VERNON AND VALLEY OAK AROUND 1240 AM EDT...JUDY AROUND 1245 AM EDT...JOHNETTA AROUND 1250 AM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS AS HIGH AS 35 TO 45 MPH...FREQUENT LIGHTNING AND HAIL UP TO NICKEL SIZE IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. PELTON
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 11:36 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 39 min |
| Mar 24, 12:09 AM EDT | Severe Thunderstorm Warning | JKL | McCreary, Pulaski, Wayne | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.